Women’s Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

Symptoms won’t go after Yeast infection is cleared?

Collapse
X
Collapse
  • Filter
  • Time
Clear All
new posts

  • Symptoms won’t go after Yeast infection is cleared?

    Has anyone ended up with an infection cause by antibiotics? Then after treatment with Flagyl, and a clear swab....still have the irritation and itchiness??? What is going on?

  • How many flagyl did you take? If the infection was caused by the antibiotics, then it would be a yeast infection and typically you'd take two courses of the med to treat it.

    But the clear swab is a bit baffling. Are you saying you did a swab test after taking the Flagyl? How many days after?

    Has the irritation cleared up at all?

    I have had various times in life where I had itching and irritation that eventually went away, and I never knew what caused it. But generally, with that area of the body, something is causing it that needs to be treated.
    "Be what you're looking for."

    Comment


    • Yes I have had several swabs that show everything is normal. Skin is still irritated. Doctors and dermatologist think make dermatitis/Ezcema but treatment for those cause it be inflamed. I am now wondering on hormones and maybe an imbalance of some sort.

      Comment


      • Interesting. I suppose it could be some sort of allergic reaction, but if taking a round of antibiotics is what prompted it I would guess not. I'd probably ask to take a couple of rounds of Diflucan and that way if there is any yeast at all, it should take care of it.

        Have you considered taking a probiotic daily for a while and see if that helps? It could be that your PH balance is just off.

        I would also switch to a hypoallergenic soap and perfume/fragrance-free laundry soap and dryer sheets.
        "Be what you're looking for."

        Comment


        • All I have done. I am on a very strong probiotic. I have noticed it changes from day to day and is never irritated in the same spot. I did take antihistamines for several weeks too, and nothing came of it. One doctor gave me 6 months of diflucan and I took that for 3 months. My gyno said to stop it, cause it wasn’t changing anything. She also has been testing my ph level and it’s been normal every single time! So, honestly this has to be hormones. I am 35 so it’s not impossible

          Comment


          • Flagyl (metronidazole) is a strong antibiotic. I was prescribed it a month ago for diarrhea. It caused me to lose some of my appetite but it did it's job and I have recovered since. Strong antibiotics can cause major changes in your gut bacteria by killing a lot of it. It may cause a change in the types and ratios of various gut bacteria. In turn, that can cause various changes in your body. I would not be surprised if skin irritation could be a side effect for some. Strictly speaking, strong antibiotics don't directly cause an infection. What they do is that they kill off beneficial, symbiotic bacteria which allows harmful bacteria an environment to grow in. Normally beneficial bacteria keep harmful bacteria in check.
            I have but one lamp by which my feet are guided, and that is the lamp of experience.
            ...
            Shall we gather strength by irresolution and inaction? Shall we acquire the means of effectual resistance by lying supinely on our backs and hugging the delusive phantom of hope, until our enemies shall have bound us hand and foot?

            From a speech by Patrick Henry on March 23, 1775 at St. John's Church, Richmond, Virginia

            Comment


            • Originally posted by WomansWays View Post
              All I have done. I am on a very strong probiotic. I have noticed it changes from day to day and is never irritated in the same spot. I did take antihistamines for several weeks too, and nothing came of it. One doctor gave me 6 months of diflucan and I took that for 3 months. My gyno said to stop it, cause it wasn’t changing anything. She also has been testing my ph level and it’s been normal every single time! So, honestly this has to be hormones. I am 35 so it’s not impossible
              It definitely sounds like you've checked everything else but the hormone levels. I'm not aware of wonky hormone levels causing that kind of irritation, but our bodies can sure do some weird things!

              jns - that sounds dreadful. I believe I was on that antibiotic for BV. Thankfully, I didn't get those side effects but now that I think about it, I was taking a daily probiotic then.
              "Be what you're looking for."

              Comment


              • Originally posted by Ashlee T. View Post
                jns - that sounds dreadful. I believe I was on that antibiotic for BV. Thankfully, I didn't get those side effects but now that I think about it, I was taking a daily probiotic then.
                I think different people with different gut bacteria react to strong antibiotics differently, possible due to the specific bacteria they carry in their gut. I don't calorie count but I know approximately how much I consume. I have had a worse reaction to another strong antibiotic in the past so I recognized the situation. I have had antibiotics leave me weak for a month. The actual action may be due to the killing of gut bacteria so what is left does not allow for the absorption of nutrients at a high level.
                I have but one lamp by which my feet are guided, and that is the lamp of experience.
                ...
                Shall we gather strength by irresolution and inaction? Shall we acquire the means of effectual resistance by lying supinely on our backs and hugging the delusive phantom of hope, until our enemies shall have bound us hand and foot?

                From a speech by Patrick Henry on March 23, 1775 at St. John's Church, Richmond, Virginia

                Comment

                Womens Health orange logoGet The Newsletter

                Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

                Latest Posts in Our Forums

                Collapse

                Latest Topics in Our Forums

                Collapse

                • Squirting or Peeing? Confused with Colour

                  A friend of mine recently lost her virginity and while she had her first sex she doesn't know anything about it. She enjoyed it but she didn't know whether...

                  05-28-2020, 10:59 PM By Dawood Naseer
                • Treatment for Perimenopause Anxiety?

                  Hello guys, What to do about perimenopause symptoms. Several treatments have been studied for managing perimenopausal symptoms. I am confuse, Please help...

                  05-13-2020, 08:43 AM By Heyperry
                • isolated as a family

                  husband, preteen, and I have been isolated from others for weeks now

                  at a loss for how to fill that "peer" need for preteen...

                  05-08-2020, 11:20 PM By amy40
                • Lulu.com

                  Is an online bookshop, where everyone self publishes their work. If you're interested, then Google it.

                  As I always say, this is NOT spam:...

                  05-06-2020, 07:03 AM By Popcorn&Candy
                • Dr & what would u do if anything

                  husband needed Dr note to continue work at home
                  he's at higher risk
                  his longtime Dr did not want to get involved & said if he gave note,...

                  05-04-2020, 01:35 AM By amy40
                Working...
                X